Hello! 🙂 My suggestion is to do one of two things; (or if you prefer to, you can try the first suggestion, and if that doesn’t work, then I’d definitely give suggestion 2 a shot)…
1) Vyvanse is a great ADHD medication; mainly for the fact of it being the “healthiest” (is the easiest on your liver), compared to other ADHD medications. Your child may have very well, & understandably so, developed a tolerance to the dose that he has been on over the length of time…and/or even a tolerance with that Rx altogether… so one suggestion is to increase the dose (I Highly recommend only 10 mg increases at a time- giving it to 2-3 weeks) to see if any improvements are shown.
2) If you would either prefer not to go that route, or if you do and no signs of improvement are shown, my next recommended suggestion would be to temporarily switch him to an alternative (a different ADHD) medication. During this period of time, his tolerance for Vyvanse will decrease, making the switch back to it work effectively. Based and depending on what his Doctor recommends- (possibly somewhere in the two or three month range)- his tolerance for the Vyvanse will then be decreased enough (if existent at all!), and he could then be switched back over to the Vyvanse; hopefully resulting in showing the same results that were seen before. This is not a fool-proof method however, and in some (pretty rare) cases, sometimes certain medications just don’t work anymore for some; even with the teetering back and forth. I know it can be frustrating for both parties, but there is only one way to find out which category he would fall under- determining the future approach.
Also, are you familiar with “drug holidays”? Always talk to the Doctor before doing so, but drug holidays is the term used for breaks without taking the medication, or taking a smaller dose of, for example, over the weekend where the child does not take the medication sometimes extending over longer periods of time like the whole summer…it widely varies from person to person, and it is never recommended to ever completely stop taking anything without talking with the doctor first; as many may need weaned down from overy a period of time.
Lastly, keeping in mind (as stated above from others), hormones and such can affect how medications work with their effect- along with diet as well… but even so, those are my top two suggested recommendations for you. I hope this helps & I wish you the best of luck in getting it figured and straightened out as soon as possible!